Skip to main content
Log in

The cohomology rings of complements of subspace arrangements

  • Original article
  • Published:
Mathematische Annalen Aims and scope Submit manuscript

Abstract.

The ring structure of the integral cohomology of complements of real linear subspace arrangements is considered. While the additive structure of the cohomology is given in terms of the intersection poset and dimension function by a theorem of Goresky and MacPherson, we describe the multiplicative structure in terms of the intersection poset, the dimension function and orientations of the participating subspaces for the class of arrangements without pairs of intersections of codimension one. In particular, this yields a description of the integral cohomology ring of complex arrangements conjectured by Yuzvinsky. For general real arrangements a weaker result is obtained. The approach is geometric and the methods are elementary.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Author information

Authors and Affiliations

Authors

Additional information

Received May 17, 2000 / Published online February 5, 2001

Rights and permissions

Reprints and permissions

About this article

Cite this article

de Longueville, M., Schultz, C. The cohomology rings of complements of subspace arrangements. Math Ann 319, 625–646 (2001). https://doi.org/10.1007/PL00004452

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1007/PL00004452

Navigation